Alert archive / Maryland / Flash Flood Warnings in 2025

Flash Flood Warning 21, NWS Baltimore/Washington

June 6, 2025Allegany County, Maryland; Mineral County, West Virginia

NWS Baltimore/Washington issued this flash flood warning at Jun 6, 2025, 4:47 PM EDT for Allegany County, Maryland; Mineral County, West Virginia. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2025, 4:47 PM EDT (20:47 UTC)
Expired
Jun 6, 2025, 7:06 PM EDT
In force
2 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Allegany County, MD, Mineral County, WV

The radar

The Sterling radar (KLWX), 145 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 4:50 PM EDTFLASH FLOOD3 Ese Mccoole, WVSmall rock slides and six inches of flowing water across Knobley Road at WV-46 Fort Ashby Road, and on Waxler Road at Suter Lane near Keyser.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
547 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

496 
WGUS51 KLWX 062047
FFWLWX
MDC001-WVC057-070000-
/O.NEW.KLWX.FF.W.0021.250606T2047Z-250607T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Baltimore MD/Washington DC
447 PM EDT Fri Jun 6 2025

The National Weather Service in Sterling Virginia has issued a

* Flash Flood Warning for...
  Southwestern Allegany County in western Maryland...
  Central Mineral County in eastern West Virginia...

* Until 800 PM EDT.

* At 447 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. The expected rainfall rate is 0.5 to 1 inch in 1 
  hour. Additional rainfall amounts of 0.5 to 1 inch are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Keyser...                          Westernport...
  Bel Air...                         Fort Ashby...
  Lonaconing...                      Piedmont...
  Elk Garden...                      Cresaptown...
  Rawlings...                        Barton...
  Midland...                         Franklin...
  Burlington...                      Woodland...
  Luke...                            Spring Gap...
  Mccoole...                         Dogwood Flats...
  Reeses Mill...                     Reynolds...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3959 7870 3951 7875 3933 7894 3937 7913
      3940 7917 3942 7916 3941 7914 3942 7914
      3942 7913 3943 7913 3943 7911 3944 7912
      3945 7910 3946 7911 3946 7910 3947 7911
      3948 7910 3947 7908 3948 7907 3961 7900

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

DHOF
2 follow-up statements
360 
WGUS71 KLWX 062149
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
549 PM EDT Fri Jun 6 2025

MDC001-WVC057-070000-
/O.CON.KLWX.FF.W.0021.000000T0000Z-250607T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allegany MD-Mineral WV-
549 PM EDT Fri Jun 6 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING 
FOR SOUTHWESTERN ALLEGANY AND CENTRAL MINERAL COUNTIES...

At 549 PM EDT, emergency management reported flash flooding in on 
the outskirts of Keyser. Between 1 and 2.5 inches of rain have 
fallen. Flooding impacts will continue, but no additional rainfall 
is expected. Flash flooding is already occurring.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Emergency management reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
Keyser...                          Westernport...
Bel Air...                         Fort Ashby...
Piedmont...                        Cresaptown...
Rawlings...                        Luke...
Spring Gap...                      Reeses Mill...
Mccoole...                         Pinto...
Short Gap...                       Brady...
Patterson Creek...                 North Branch...
Warnocks...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3960 7886 3959 7870 3951 7875 3937 7892
      3945 7910 3946 7910 3947 7910 3947 7908
      3947 7907 3948 7907

FLASH FLOOD...OBSERVED

$$

DHOF
757 
WGUS71 KLWX 062306
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
706 PM EDT Fri Jun 6 2025

MDC001-WVC057-062316-
/O.CAN.KLWX.FF.W.0021.000000T0000Z-250607T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allegany MD-Mineral WV-
706 PM EDT Fri Jun 6 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN ALLEGANY AND 
CENTRAL MINERAL COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3960 7886 3959 7870 3951 7875 3937 7892
      3945 7910 3946 7910 3947 7910 3947 7908
      3947 7907 3948 7907

$$

DHOF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 3:45 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 6, 3:45 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
345 PM EDT Fri Jun 6 2025

.SYNOPSIS...
A cold front will slowly settle southward toward
the area through Saturday, then waver across the Mid Atlantic
through Monday. A stronger cold front will cross the area on
Tuesday, followed by high pressure Wednesday and Thursday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
There are three forcing regimes across the area as of mid
afternoon. Convergence on the northwest side of a low moving off
the Mid Atlantic coast has resulted in a few showers and
thunderstorms along the immediate Chesapeake Bay. A lead vortmax
is resulting in a broken line of showers and storms through the
middle part of the CWA. Finally, another shortwave and surface
wave along a stalled front to the northwest is resulting in
renewed convection across the upper Ohio Valley that is moving
into the Appalachians. Each area of thunderstorms should
generally progress eastward. However, most guidance has stronger
convection dissipating as it reaches the I-95 corridor, likely
due to subsidence on the west side of the low and a stabilizing
marine influence. There is a risk of some severe wx this
afternoon, mainly for areas near and west of US Route 15. An
isolated instance of flooding is also possible in this area due
to slow storm motions, precipitable water over 1.5 inches, and
one hour flash flood guidance of 1-1.5 inches in some areas.
Should see coverage of showers diminish quickly toward midnight.
However, some additional showers may move in from the southwest
during the second half of the night. Some patchy fog could
develop if there are enough breaks in the clouds. Low
temperatures will be in the 60s for most areas.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
The frontal will settle into the area on Saturday. A wave of low
pressure will likely move along the front accompanied by a broad
shortwave trough aloft. There is some spread in guidance
regarding precipitation timing and coverage, so future PoPs may
need to be raised. But there is some hint that fairly widespread
showers move across the area during the morning hours. Then
there may be a bit of a break until instability can build to
support additional showers and thunderstorms, which may be
rather scattered in nature. The greatest chance for this
redevelopment will be along and south of the front, where there
could also be a stronger storm with gusty winds. Highs should
reach the upper 70s to 80s, especially if there are breaks in
the clouds. Activity should push off to the south through the
evening along with the front. Additional showers could arrive
during the second half of the night ahead of the next wave.

This next wave will bring widespread showers and embedded
thunderstorms Sunday. The front will attempt to lift back north,
with some stronger thunderstorms possible near and south of the
boundary. Locally heavy rain along the boundary could also pose
an isolated flooding threat. The additional cloud cover will
likely hold temperatures in the 70s. Precipitation chances
should dwindle Sunday night as the wave moves to the east.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
A weak wave of low pressure moves offshore early Monday, then a
frontal boundary over the OH Valley slowly sags south toward the
central Appalachians and Mid-Atlantic. The first half of Monday
looks dry as the area is in between systems, with building clouds
through the day. Highs Monday reach the low to mid 80s.

The most active weather period next week likely happens from Monday
night into Tuesday afternoon as the front moves into our area, then
a wave of low pressure develops along the front. The low remains
weak, though it does organize as it tracks northeast toward southern
NJ. Widespread showers and scattered thunderstorms are forecast to
develop, with some locally heavy rainfall possible. Additionally,
depending on the timing of when the low moves through there could be
a threat of strong to severe thunderstorms. There is a lot of
uncertainty still, but something to monitor in the days ahead.

A cold front sweeps through Tuesday night, bringing dry conditions
through the end of next week. Mid-level ridging builds toward the
region during the second half of next week, ushering in a period of
true summertime temperatures. Highs in the upper 80s Thursday reach
the low 90s or higher for Friday into next weekend.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
A broken, and weakening, line of showers and thunderstorms is
moving toward the metro terminals at mid afternoon. It's
possible not much more than remnant showers affect BWI/DCA,
although thunderstorms are about to affect IAD and CHO. After
that, there will be a break, but more storms are approaching
from the Appalachians. These will most likely reach MRB, with
lower chances at IAD (PROB30). Shower chances dwindle for much
of the night, but some MVFR ceilings and patchy fog may develop
late tonight into early Saturday.

Additional showers will likely move across the area Saturday
morning. There may be a break, then additional scattered showers
and thunderstorms will develop during the afternoon, mainly near
and south of an advancing front. Given questions about coverage,
have just included a PROB30 group for now, with this activity
likely moving south by early evening.

Widespread shower and embedded thunderstorms are forecast Sunday
with a wave of low pressure along the stalled front. Sub-VFR
ceilings are also possible along and north of the stalled front
which could last into Sunday night.

Periods of showers and thunderstorms are forecast to move across the
area Monday afternoon through Tuesday afternoon. While conditions
remain VFR outside of convection, any shower/storm that moves over a
terminal could produce brief sub-VFR conditions.

&&

.MARINE...
Generally sub-SCA conditions are expected through Saturday
night. Southerly winds will shift to the north Saturday as a
front sinks through the area. While a few thunderstorms may
affect the waters this evening, strong storms are unlikely.
Additional scattered thunderstorms may develop Saturday
afternoon and evening.

Southeast winds will increase Sunday as a wave of low pressure
develops. Advisories may be needed. Thunderstorms will be
possible as well.

Winds are forecast to remain below SCA levels for the start of next
week. Still, the weather pattern remains active with showers and
thunderstorms each day, and these could pose a threat to mariners
from gusty winds and lightning strikes.

&&

.TIDES/COASTAL FLOODING...
A wave of low pressure along a stalled front will increase
onshore to southeast flow Sunday into Monday. Some locations
may approach minor flood levels during this time.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...None.

&&

SYNOPSIS...ADS
NEAR TERM...ADS
SHORT TERM...ADS
LONG TERM...KRR
AVIATION...ADS/KRR
MARINE...ADS/KRR
TIDES/COASTAL FLOODING...ADS
Hazardous weather outlook, Jun 6, 5:02 AM EDT, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
502 AM EDT Fri Jun 6 2025

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-071000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
502 AM EDT Fri Jun 6 2025

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-071000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
502 AM EDT Fri Jun 6 2025

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Today and Tonight

An isolated severe thunderstorm or two is possible this afternoon
into early this evening for areas west of Route 15.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ501-502-509-510-VAZ503-504-WVZ501>506-071000-
Extreme Western Allegany-Central and Eastern Allegany-
Western Garrett-Eastern Garrett-Western Highland-Eastern Highland-
Western Grant-Eastern Grant-Western Mineral-Eastern Mineral-
Western Pendleton-Eastern Pendleton-
502 AM EDT Fri Jun 6 2025

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Today and Tonight

An isolated severe thunderstorm or two is possible this
afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 6, 2:59 PM EDT, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
259 PM EDT Fri Jun 06 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     Tstm Wnd Dmg     1 SSW Brunswick         39.30N  77.63W
06/06/2025                   Loudoun            VA   911 Call Center

            A tree was down along Tollhouse Road near the Berlin
            Turnpike.

&&

Event Number LWX2505194

BJL
Local storm report, Jun 6, 3:32 PM EDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
332 PM EDT Fri Jun 06 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     Tstm Wnd Dmg     Oakpark                 38.37N  78.16W
06/06/2025                   Madison            VA   911 Call Center

            Four reports of trees down in the vicinity of Oakpark.

&&

Event Number LWX2505199

KJP
Local storm report, Jun 6, 3:37 PM EDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
337 PM EDT Fri Jun 06 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     Tstm Wnd Gst     Orange County Arpt      38.25N  78.05W
06/06/2025  M75 mph          Orange             VA   AWOS

            A wind gust of 65 knots (75 MPH) was measured by the
            AWOS at Orange County Airport (KOMH).

&&

Event Number LWX2505200

DH
Local storm report, Jun 6, 4:24 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
424 PM EDT Fri Jun 06 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     Tstm Wnd Dmg     2 NNE Purcellville      39.16N  77.69W
06/06/2025                   Loudoun            VA   NWS Employee

            Tree down on Allder School Road.

&&

Event Number LWX2505203

KJP

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:22 PM EDTSevere Thunderstorm WarningLWXFrederick23 min
Jun 6, 4:12 PM EDTSevere Thunderstorm WarningLWXHampshire, Mineral48 min
Jun 6, 4:33 PM EDTSevere Thunderstorm WarningLWXGrant, Hampshire, Hardy, Mineral42 min
Jun 6, 5:08 PM EDTSevere Thunderstorm WarningLWXHampshire26 min
Jun 6, 5:10 PM EDTSevere Thunderstorm WarningLWXHampshire24 min
Jun 6, 5:11 PM EDTTornado WarningLWXHampshire19 min

Nearby

Flash Flood Warnings in Maryland, 2025Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.